Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 13, 2000, 12:37 PM CST for Stoddard County, Missouri. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 13, 2000, 12:37 PM CST (18:37 UTC)
- Expired
- Feb 13, 2000, 1:00 PM CST
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 12:53 PM CST | Hail 0.75 | Dudley, MO | Dime size hail was reported by sheriff deputies along U.S. Highway 60 near Dudley and near Acorn Ridge. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 656 m²/s²
- 0-3 km storm-relative helicity
- 708 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697 WUUS53 KPAH 131837 SVRPAH MOC207-131900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1237 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STODDARD COUNTY IN SOUTHEAST MISSOURI * UNTIL 100 PM CST. * AT 1237 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF PUXICO...OR ABOUT 14 MILES WEST OF BLOOMFIELD...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTHEAST OF ADVANCE...4 MILES NORTHWEST OF BELL CITY AT 1255 PM CST A SEVERE THUNDERSTORM CAN PRODUCE DESTRUCTIVE WIND...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. STAY AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH. KEYSOR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:20 AM CST, 10 hours 17 minutes earlier.
Area forecast discussion, Feb 13, 2:20 AM CST, 10 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 220 AM CST SUN FEB 13 2000 06Z SURFACE MAP INDICATED LOW PRESSURE CENTER VICINITY OF WRN OKLAHOMA/KANSAS BORDER...ABOUT 50 MILES NORTH OF ETA/AVN 6-HOUR PROG. FOR THIS ZONE PACKAGE...WILL USE A SURFACE LOW TRACK SLIGHTLY FASTER AND FURTHER NORTH THAN 00Z ETA...IN AGREEMENT WITH LATEST RUC AND NGM MODELS. THIS WOULD TAKE LOW CENTER TO NEAR MDH BY 00Z THIS EVENING. THIS PLACES MOST OF THE FA IN THE WARM SECTOR BY LATE AFTERNOON. SPC MODERATE RISK AREA CORRESPONDS ALMOST EXACTLY WITH THE EXPECTED WARM SECTOR AREA...WHERE THREAT OF SURFACE BASED SEVERE STORMS WILL BE GREATEST. ALTHOUGH SURFACE DEW POINTS WERE ONLY IN THE 30S OVER THE FA AT 06Z...STRONG SOUTHERLY LOW LEVEL JET WILL RAPIDLY TRANSPORT MID 50S DEW POINTS NORTHWARD INTO WRN KENTUCKY BY MID AFTERNOON. ETA/RUC HAVE A GOOD HANDLE ON SFC DEW POINTS AT 06Z...AND BOTH SUPPORT 55 DEGREE DEW POINTS INTO SW KENTUCKY THIS AFTN. THESE VALUES ARE MARGINAL FOR ORGANIZED SEVERE STORMS...BUT IN LIGHT OF THE STRENGTH OF ALL THE OTHER PARAMETERS...WILL MENTION SVR THREAT IN ZONES AND ISSUE MORNING SPS. WIDESPREAD ELEVATED CONVECTION SHOULD BLOSSOM OVER THE FA THIS MORNING UNDER THE INFLUENCE OF LOW LEVEL JET AND STRONG 850 THETA-E ADVECTION. LIT RADAR AND LIGHTNING NETWORK AT 08Z SHOWED DEVELOPMENT OF CONVECTION FROM SW ARKANSAS INTO S CENTRAL MISSOURI...MOVING RAPIDLY NE. WITH LOW WET BULB ZERO HEIGHTS...COULD NOT RULE OUT SOME LARGE HAIL IN ELEVATED STORMS OVER THE FA LATER THIS MORNING. MAIN THREAT FOR WIND DAMAGE AND SUPERCELLS APPEARS TO BE IN ASSOCIATION WITH THE SURFACE LOW AND COLD FRONT LATE TODAY AND EARLY THIS EVENING. THIS IS WHEN BEST SURFACE BASED INSTABILITY AND LOW LEVEL CONVERGENCE WILL BE IN PLACE. 700 MB DRY AIR MAY ENHANCE DOWNDRAFT POTENTIAL. FLASH FLOOD THREAT APPEARS RELATIVELY LOW GIVEN HIGH FF GUIDANCE VALUES AND RELATIVELY DRY AIR AT 700 MB. AFTER PASSAGE OF THE COLD FRONT THIS EVENING...IT APPEARS A RETURN TO DRY WEATHER AND MORE SEASONABLE TEMPERATURES IS IN STORE. NGM MOS TEMPS APPEAR REASONABLE. .PAH...NONE. MY
In the hours before
Special weather statement, Feb 13, 7:28 AM CST, 5 hours 9 minutes before
ILZ092-093-KYZ001>004-MOZ110>112-114-131350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 728 AM CST SUN FEB 13 2000 A STRONG THUNDERSTORM IS EXPECTED TO MOVE ACROSS NEW MADRID COUNTY INTO MISSISSIPPI COUNTY THROUGH 750 AM. THE STORM WILL PASS NEAR NEW MADRID AND EAST PRAIRIE...AND MAY BE ACCOMPANIED BY PEA SIZE HAIL...FREQUENT DANGEROUS LIGHTNING AND HEAVY RAIN. MOVEMENT OF THE STORM WILL CONTINUE TO BE NORTHEAST AT 50 MPH. CN
Special weather statement, Feb 13, 8:48 AM CST, 3 hours 49 minutes before
KYZ001>013-131530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 848 AM CST SUN FEB 13 2000 A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO CRITTENDEN...MARSHALL AND CALLOWAY COUNTIES THROUGH 930 AM. AT 845 AM...PADUCAH DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS EXTENDED FROM JUST EAST OF DOWNTOWN PADUCAH TO NEAR MAYFIELD...MOVING NORTHEAST AT 50 MPH. THE STRONGEST STORMS EMBEDDED WITHIN THIS LINE MAY PRODUCE SOME PEA SIZE HAIL...AND WILL BE ACCOMPANIED BY FREQUENT DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. CN
Special weather statement, Feb 13, 9:30 AM CST, 3 hours 7 minutes before
KYZ008>021-131630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 930 AM CST SUN FEB 13 2000 A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS TRIGG...LYON... CALDWELL...HOPKINS AND MCLEAN COUNTIES THROUGH 1030 AM. AT 929 AM...PADUCAH DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS EXTENDED FROM NEAR AURORA IN MARSHALL COUNTY TO NEAR DALTON IN HOPKINS COUNTY. THESE STORMS WERE MOVING NORTHEAST AT 50 MPH. THE STRONGEST STORMS EMBEDDED WITHIN THIS LINE MAY PRODUCE SOME PEA SIZE HAIL...AND WILL BE ACCOMPANIED BY FREQUENT DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL.
Special weather statement, Feb 13, 11:13 AM CST, 1 hour 24 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-131915- THUNDERSTORM OUTLOOK...VALID UNTIL 6 AM MONDAY NATIONAL WEATHER SERVICE PADUCAH KY SOUTHWEST MO/SOUTH IL 1113 AM CST SUN FEB 13 2000 SOUTHWEST IN/WEST KY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY THIS AFTERNOON AND THIS EVENING. ON THE LATEST SURFACE MAP...AN AREA OF LOW PRESSURE WAS LOCATED OVER SOUTHWEST MISSOURI WITH A COLD FRONT EXTENDING SOUTHWEST INTO TEXAS. THE LOW IS EXPECTED TO MOVE TO SOUTHWEST INDIANA EARLY THIS EVENING AND THEN NORTHEAST OF THE REGION BEFORE MIDNIGHT. IN RESPONSE...THE COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA. STRONG SOUTHWEST WINDS WILL CONTINUE TO BRING MOIST AND UNSTABLE AIR NORTHWARD INTO THE REGION THIS AFTERNOON. THE AIRMASS ACROSS THE REGION HAS BECOME MARGINALLY UNSTABLE AND THE SOUTHWEST WINDS SHOULD ACT TO FURTHER DESTABILIZE THE ATMOSPHERE. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE ACROSS THE AREA THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE THROUGH THE AFTERNOON HOURS. IN ADDITION...THE COMBINATION OF INSTABILITY AND THE COLD FRONT MAY RESULT IN THE DEVELOPMENT OF A LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG THE FRONT. THIS LINE OF STORMS SHOULD MOVE ACROSS THE REGION LATE THIS AFTERNOON INTO THE EVENING HOURS. VERTICAL WIND PROFILES SUGGEST ISOLATED SUPERCELLS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING HOURS. AN ISOLATED TORNADO MAY BE POSSIBLE WITH THESE SUPERCELLS. HOWEVER...THE MAIN SEVERE WEATHER THREAT APPEARS TO BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL AND LOCALIZED FLOODING MAY ALSO BE POSSIBLE WITH THE STRONGER STORMS. MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AROUND 45 MPH. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.@ JSH
Special weather statement, Feb 13, 11:27 AM CST, 1 hour 10 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-131930- THUNDERSTORM OUTLOOK...VALID UNTIL 6 AM MONDAY NATIONAL WEATHER SERVICE PADUCAH KY SOUTHEAST MO/SOUTH IL 1127 AM CST SUN FEB 13 2000 SOUTHWEST IN/WEST KY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY THIS AFTERNOON AND THIS EVENING. ON THE LATEST SURFACE MAP...AN AREA OF LOW PRESSURE WAS LOCATED OVER SOUTHWEST MISSOURI WITH A COLD FRONT EXTENDING SOUTHWEST INTO TEXAS. THE LOW IS EXPECTED TO MOVE TO SOUTHWEST INDIANA EARLY THIS EVENING AND THEN NORTHEAST OF THE REGION BEFORE MIDNIGHT. IN RESPONSE...THE COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA. STRONG SOUTHWEST WINDS WILL CONTINUE TO BRING MOIST AND UNSTABLE AIR NORTHWARD INTO THE REGION THIS AFTERNOON. THE AIRMASS ACROSS THE REGION HAS BECOME MARGINALLY UNSTABLE AND THE SOUTHWEST WINDS SHOULD ACT TO FURTHER DESTABILIZE THE ATMOSPHERE. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE ACROSS THE AREA THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE THROUGH THE AFTERNOON HOURS. IN ADDITION...THE COMBINATION OF INSTABILITY AND THE COLD FRONT MAY RESULT IN THE DEVELOPMENT OF A LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG THE FRONT. THIS LINE OF STORMS SHOULD MOVE ACROSS THE REGION LATE THIS AFTERNOON INTO THE EVENING HOURS. VERTICAL WIND PROFILES SUGGEST ISOLATED SUPERCELLS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING HOURS. AN ISOLATED TORNADO MAY BE POSSIBLE WITH THESE SUPERCELLS. HOWEVER...THE MAIN SEVERE WEATHER THREAT APPEARS TO BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL AND LOCALIZED FLOODING MAY ALSO BE POSSIBLE WITH THE STRONGER STORMS. MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AROUND 45 MPH. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. JSH
Special weather statement, Feb 13, 12:05 PM CST, 32 minutes before
ILZ075>078-080>093-INZ081-082-085>088-MOZ076-086-087-100-107>111- 132005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1205 PM CST SUN FEB 13 2000 SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT 50 MPH ACROSS PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THIS AFTERNOON. AT NOON...WEATHER SERVICE DOPPLER RADAR SHOWED SHOWERS AND THUNDERSTORMS EXTENDING NORTH AND WEST OF A LINE FROM NEW MADRID MISSOURI TO HARRISBURG ILLINOIS TO EVANSVILLE INDIANA. SOME OF THE THUNDERSTORMS COULD PRODUCE PEA SIZE HAIL...BRIEF GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAIN OF GREATER THAN ONE INCH PER HOUR IS ALSO POSSIBLE.
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.